My mother has a shunt due to her condition of hydrocephalus, as a result she is completely immoble. At age 80 Doctor's are recommending Warfarin to prevent blood clots, I'm concerned this medicine will be worst than the possibility of a blood clot.
A blood clot is serious. A blood clot can cause a pulmonary embolism (PE)
A pulmonary embolism is a sudden blockage in a lung artery usually due to a blood clot that traveled to the lung from a vein in the leg.
This can cause:
- Permanent damage to part of your lung from lack of blood flow to lung tissue
- Low oxygen levels in your blood
- Damage to other organs in your body from not getting enough oxygen
- If a blood clot is large, or if there are many clots, PE can cause death.
You should follow the advice of your doctor and give your mother warfarin.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 May 2011 • 2 answers
Posted 16 Oct 2011 • 1 answer
Posted 9 Jun 2015 • 2 answers
My 16 year old has Hydrocephalus,hearing impaired(wears hearing aids),ADHD and several other health?
Posted 22 Aug 2015 • 1 answer
Ivermectin - Has anyone developed a severe swelling of the brain with obstructive hydrocephalus and?
Posted 19 Sep 2017 • 0 answers